| Catalog Number |
RBYPODJ30 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a pod packing coil (pod pc) and a non-penumbra microcatheter.During the procedure, while advancing the pod pc through the microcatheter, the physician experienced resistance and the pod pc became stuck.Subsequently, the physician decided to remove the pod pc.Upon retraction, the physician stretched and broke the pod pc but the pod pc remained connected to its pusher assembly.It was reported that it was impossible to retract the pod pc with its pusher assembly.Therefore, the microcatheter containing the pod pc was removed from the patient.The procedure was completed using a new pod pc and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.